Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 35, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 7, 2006, 11:26 PM CDT for Cullman County, Alabama. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 11:26 PM CDT (04:26 UTC)
- Expired
- Apr 8, 2006, 12:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 112 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 11:32 PM CDT | HAIL 1 | Jones Chapel, AL | REPORTED FROM THE NESMITH COMMUNITY NEAR JONES CHAPEL ALONG U.S. 278. |
| Apr 7, 11:51 PM CDT | HAIL 1.75 | Cullman, AL | AT U.S. 278 AND INTERSTATE 65 INTERCHANGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 7:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHUN 080427 TORHUN ALC043-080515- /O.NEW.KHUN.TO.W.0035.060408T0426Z-060408T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1126 PM CDT FRI APR 7 2006 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * TORNADO WARNING FOR... CULLMAN COUNTY IN NORTH CENTRAL ALABAMA * UNTIL 1215 AM CDT * AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 19 MILES WEST OF GOOD HOPE...MOVING EAST AT 60 MPH. * LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE... CRANE HILL. LOGAN. GOOD HOPE. CULLMAN. LAT...LON 3424 8712 3400 8712 3408 8667 3431 8659 $$ CBD
3 follow-up statements
000 WWUS54 KHUN 080435 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1134 PM CDT FRI APR 7 2006 ALC043-080515- /O.CON.KHUN.TO.W.0035.000000T0000Z-060408T0515Z/ CULLMAN AL- 1134 PM CDT FRI APR 7 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR CULLMAN COUNTY... AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STRONGEST ROTATION WAS LOCATED NEAR CRANE HILL...MOVING EAST AT 35 MPH. AT 1134 PM...CULLMAN EMERGENCY MANAGEMENT REPORTED A ROTATING WALL CLOUD NEAR SMITH LAKE PARK AND A QUARTER SIZE HAIL NEAR JONES CHAPEL. LOCATIONS IN OR NEAR THE PATH INCLUDE... CRANE HILL. BALDWIN. GOOD HOPE. WALTER. BAILEYTON. TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW. LAT...LON 3424 8712 3400 8712 3408 8667 3431 8659 $$ CBD
000 WWUS54 KHUN 080454 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1153 PM CDT FRI APR 7 2006 ALC043-080515- /O.CON.KHUN.TO.W.0035.000000T0000Z-060408T0515Z/ CULLMAN AL- 1153 PM CDT FRI APR 7 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR CULLMAN COUNTY... AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PHELAN. MOVEMENT WAS EAST AT AROUND 35 MPH. AT 1148 PM CDT...CULLMAN EMA REPORTED GOLFBALL SIZE AT THE INTERSECTION OF HIGHWAY 278 AND INTERSTATE 65. A ROTATION WALL CLOUD WAS REPORTED BY HIGHWAY PATROL NEAR CULLMAN. LOCATIONS IN OR NEAR THE PATH INCLUDE... PHELAN. WALTER. BAILEYTON. TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW. LAT...LON 3424 8712 3400 8712 3408 8667 3431 8659 $$ CBD
000 WWUS54 KHUN 080513 RRA SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1212 AM CDT SAT APR 8 2006 ALC043-080522- /O.EXP.KHUN.TO.W.0035.000000T0000Z-060408T0515Z/ CULLMAN AL- 1212 AM CDT SAT APR 8 2006 ...THE TORNADO WARNING FOR CULLMAN COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 1212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE... THE TORNADO WARNING FOR CULLMAN COUNTY HAS BEEN ALLOWED TO EXPIRE. NUMEROUS REPORTS OF LARGE HAIL...UP TO THE SIZE OF GOLFBALLS...WAS RECEIVED WITH THE STORM EARLIER IN CULLMAN COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CST. LAT...LON 3424 8712 3400 8712 3408 8667 3431 8659 $$ CBD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 10:25 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 7, 10:25 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1025 PM CDT FRI APR 7 2006
.UPDATE...
SEVERE THUNDERSTORMS AND PERIODS OF TORRENTIAL RAIN CONTINUE IN A
BROAD LOW-LEVEL CONVERGENCE ZONE FROM NORTHEAST MS ACROSS NORTHERN
AL AND SOUTHERN MIDDLE TN. REPORTS OF LARGE HAIL...DAMAGING WIND...
AND TORNADOES HAVE BEEN RECEIVED AT TIMES THROUGH THIS EVENING.
THERE IS NO REASON TO BELIEVE THAT SEVERITY WILL DIMINISH VERY
SOON...ALTHOUGH THE MAIN TRAIN OF SUPERCELLS HAS SLOWLY SHIFTED TO
THE SOUTHEAST WITH TIME...AND NOW RUNS ALONG AND SOUTH OF A LINE
FROM FRANKLIN COUNTY AL TO FRANKLIN COUNTY TN.
TORNADO WARNINGS AND FLASH FLOOD WARNINGS ARE IN EFFECT FOR SEVERAL
OF OUR COUNTIES. OUR RADAR OPERATOR SAYS WE MAY NEED TO LEAVE THE
OFFICE IN A FEW MINUTES...DUE TO A TORNADIC CELL APPROACHING FROM
THE SOUTHWEST.
THE ZONE FORECASTS NEED NO UPDATE.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 4 AM SATURDAY FOR THE FOLLOWING ZONES:
COLBERT...FRANKLIN AL...JACKSON...LAUDERDALE...LAWRENCE...
LIMESTONE...MADISON...MARSHALL...AND MORGAN.
TN...FLASH FLOOD WATCH UNTIL 4 AM SATURDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
SCHAUBHazardous weather outlook, Apr 7, 10:07 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1007 PM CDT FRI APR 7 2006 ALZ001>010-016-TNZ076-096-097-081000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1007 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A TORNADO WATCH IS IN EFFECT UNTIL 4 AM CDT FOR ALL OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE. A BROKEN LINE OF SHOWERS AND THUNDERSTORMS THE ATMOSPHERE WILL CONTINUE TO SAG SLOWLY SOUTHEAST ACROSS NORTHERN ALABAMA THROUGH THE REST OF THE NIGHT. SUPERCELL THUNDERSTORMS WILL CONTINUE ALONG THE LEADING EDGE OF THIS LINE. THESE STORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG TORNADOES. THESE SUPERCELL STORMS WILL EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS TOWARDS DAYBREAK. THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE HAIL. IN ADDITION...FLASH FLOODING IS AN INCREASING THREAT ACROSS THE TENNESSEE VALLEY...AS THUNDERSTORMS CONTINUE TO DEVELOP AND TRACK OVER THE SAME AREAS. FLASH FLOOD WARNINGS ARE IN EFFECT FOR MUCH OF THE AREA. REFER TO THE WARNING STATEMENTS FOR FURTHER INFORMATION. THIS IS A DANGEROUS WEATHER SITUATION. STAY TUNED FOR FURTHER WARNINGS...WATCHES...AND STATEMENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS ONGOING...AND IS LIKELY TO CONTINUE INTO THE OVERNIGHT HOURS. KTW/BCC
In the hours before
Local storm report, Apr 7, 10:45 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1045 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL DANVILLE 34.41N 87.08W
04/07/2006 M1.75 INCH MORGAN AL EMERGENCY MNGR
&&
BCC/DLLocal storm report, Apr 7, 10:54 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1054 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HAIL HAMPTON COVE 34.67N 86.47W
04/07/2006 M1.50 INCH MADISON AL EMERGENCY MNGR
1053 PM HAIL HARTSELLE 34.44N 86.94W
04/07/2006 M4.25 INCH MORGAN AL TRAINED SPOTTER
&&
BCC/DLLocal storm report, Apr 7, 11:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1101 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 PM HAIL SOMERVILLE 34.47N 86.80W
04/07/2006 M1.75 INCH MORGAN AL AMATEUR RADIO
&&
BCC/DLLocal storm report, Apr 7, 11:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1103 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM HAIL S GURLEY 34.70N 86.38W
04/07/2006 M1.00 INCH MADISON AL TRAINED SPOTTER
&&
BCC/DLLocal storm report, Apr 7, 11:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1112 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM HAIL WOODVILLE 34.63N 86.27W
04/07/2006 M1.75 INCH JACKSON AL AMATEUR RADIO
AT THE INTERSECTION OF U.S. 72 AND AL HWY 35.
&&
BCC/DLLocal storm report, Apr 7, 11:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1123 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM HAIL E MORGAN CITY 34.47N 86.57W
04/07/2006 M0.88 INCH MORGAN AL AMATEUR RADIO
1122 PM HAIL UNION GROVE 34.40N 86.45W
04/07/2006 M4.25 INCH MARSHALL AL EMERGENCY MNGR
&&
BCC/DLThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:03 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 22 min |
| Apr 7, 7:15 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale | 4 hr |
| Apr 7, 7:21 PM CDT | Tornado Warning | HUN | Madison | 39 min |
| Apr 7, 7:28 PM CDT | Tornado Warning | HUN | Limestone | 17 min |
| Apr 7, 7:46 PM CDT | Tornado Warning | HUN | Franklin | 44 min |
| Apr 7, 7:55 PM CDT | Tornado Warning | HUN | Madison | 20 min |
| Apr 7, 7:59 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence | 31 min |
| Apr 7, 8:07 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 38 min |
| Apr 7, 8:13 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 47 min |
| Apr 7, 8:26 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 49 min |
| Apr 7, 8:40 PM CDT | Tornado Warning | HUN | Lawrence | 35 min |
| Apr 7, 8:55 PM CDT | Tornado Warning | HUN | Franklin | 50 min |
| Apr 7, 8:57 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 18 min |
| Apr 7, 9:08 PM CDT | Tornado Warning | HUN | Limestone | 37 min |
| Apr 7, 9:13 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 32 min |
| Apr 7, 9:16 PM CDT | Tornado Warning | HUN | Lawrence | 44 min |
| Apr 7, 9:29 PM CDT | Tornado Warning | HUN | Madison | 31 min |
| Apr 7, 9:35 PM CDT | Flash Flood Warning | HUN | Franklin, Lawrence, Limestone, Morgan | 3 hr |
| Apr 7, 9:46 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
| Apr 7, 9:52 PM CDT | Tornado Warning | HUN | Franklin | 23 min |
| Apr 7, 9:54 PM CDT | Tornado Warning | HUN | Morgan | 36 min |
| Apr 7, 10:00 PM CDT | Flash Flood Warning | HUN | Jackson, Madison | 3 hr |
| Apr 7, 10:01 PM CDT | Tornado Warning | HUN | Lawrence | 44 min |
| Apr 7, 10:13 PM CDT | Tornado Warning | HUN | Limestone, Madison | 47 min |
| Apr 7, 10:26 PM CDT | Tornado Warning | HUN | Morgan | 34 min |
| Apr 7, 10:36 PM CDT | Tornado Warning | HUN | Cullman | 24 min |
| Apr 7, 10:48 PM CDT | Tornado Warning | HUN | Morgan | 30 min |
| Apr 7, 10:56 PM CDT | Tornado Warning | HUN | Jackson, Madison | 34 min |
| Apr 7, 11:04 PM CDT | Tornado Warning | HUN | Marshall | 26 min |
| Apr 7, 11:27 PM CDT | Tornado Warning | HUN | Marshall | 21 min |
| Apr 7, 11:29 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 31 min |
| Apr 7, 11:51 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 39 min |
| Apr 7, 11:59 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 16 min |
| Apr 8, 12:04 AM CDT | Tornado Warning | HUN | DeKalb | 19 min |
| Apr 8, 12:09 AM CDT | Severe Thunderstorm Warning | HUN | Marshall | 19 min |
| Apr 8, 12:15 AM CDT | Flash Flood Warning | HUN | Cullman, DeKalb, Marshall | 3 hr |
| Apr 8, 12:41 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 20 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.